Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Have tinnitus and hearing loss. Prescribed Lipo Flavonoid. Is it a temporary problem?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3388 Questions
Hello, again, Dr. XXXXXXX I visited my ENT doctor yesterday and he determined that I have some tinnitus and slight hearing loss in the right ear. I thought this was unusual because I assumed tiinnitus affects both ears. He said my ear drum is fine. And he said he can only recommend one product that might help the problem, called Lipo Flavonoid Plus. In any case I still cannot understand how this problem suddenly emerged after irrigating my ears. He told me it was a coincidence. I had slight problems off and on for 20 years, but now it became more pronounced.
Is it conceivable that it is only a temporary problem and will just return to the way it was? I did not experience any other injury etc. in the last 20 years. Thanks.
Also, in regard to the damage of the inner ear system (hairs etc.), how do we understand intermittent hissing, i.e. that it comes and goes? Sometimes I notice the hissing for a few hours, and then it stops for a few hours. Presumably if there is some hearing loss and damage to the hairs, then the hissing should be constant, shouldn't it? Thanks
Posted Sat, 22 Jun 2013 in Ear, Nose and Throat Problems
Answered by Dr. Raju A.T 6 hours later

Thanks for your query.

The commonest cause for hissing noise in the hear is a tear in the ear drum. The other possible cause is weakness in the nerves or the receptors (hair cells) resulting in electrical disturbances which are perceived as hissing or more commonly as ringing noise termed as tinnitus.

These electrical disturbances can become evident without any pattern and this occurs due to faulty stimulation of the receptors.

Lipo Flavonoid Plus is the best and originally developed by Mayo clinic specifically for Tinnitus. Do continue the same to see better response.

Most of times if not associated with serious injury or damage to the inner ear such problems are temporary and subside with treatment like Lipo Flavonoid Plus. Duration for recovery depends on the severity of the condition causing it.

Hope, I answered your query.

Please let me know if there are any other concerns.

Above answer was peer-reviewed by
Follow-up: Have tinnitus and hearing loss. Prescribed Lipo Flavonoid. Is it a temporary problem? 26 minutes later
Thank you for this detailed reply. In fact the doctor did not do a detailed investigation of my inner ear. He simply said the ear drum was fine and recommended Lipoflavonoid Plus, which I am taking since yesterday. But you seem to suggest that in fact there could be a small tear in the ear drum.

I am fascinated with the idea that in fact that there could be involvement with the ear drum even now after 4 weeks as well as with faulty stimulation of the receptors. I find it even more fascinating that there is hope for the natural repair of the receptors.

Furthermore, he said there was a correlation with some hearing loss and tinnitus. And since I have had very minor symptoms off and on for 20 years before this new worse outbreak, is it possible that there could be in fact an effect either of occasional TMJ symptoms or even the ear wax irrigation??! Is syringe irrigation commonly known to create temporary damage of the ear drum or receptors?!
Also, wouldn't any tear in the ear drum produce pain? I have no pain ever since the irrigation of the wax.
Answered by Dr. Raju A.T 2 hours later

Thanks for writing back.

As I mentioned previously, the commonest cause would be a tear in the ear drum but if proved healthy, next possible cause could be the weakness in the nerves or the receptors.

No, I do not consider it to be related to TMJ by any chance.

Yes, irrigation can lead to minor trauma to the ear drum which can be painless.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor